Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 13, 2019, 7:32 AM CDT for Concho County, Menard County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2019, 7:32 AM CDT (12:32 UTC)
- Expired
- Apr 13, 2019, 7:50 AM CDT
- In force
- 18 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Concho County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 84 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:32 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Apr 13, 1:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 0.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1793 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 12.3
The text
As transmitted.
366
WFUS54 KSJT 131232
TORSJT
TXC095-327-131300-
/O.NEW.KSJT.TO.W.0005.190413T1232Z-190413T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
732 AM CDT Sat Apr 13 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Central Menard County in west central Texas...
Southeastern Concho County in west central Texas...
* Until 800 AM CDT.
* At 732 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Menard, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Menard and The Intersection Of Us-83 And Highway 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3082 9987 3093 9994 3109 9973 3087 9959
TIME...MOT...LOC 1232Z 241DEG 17KT 3091 9982
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
SK1 follow-up statement
703
WWUS54 KSJT 131250
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
750 AM CDT Sat Apr 13 2019
TXC095-327-131258-
/O.CAN.KSJT.TO.W.0005.000000T0000Z-190413T1300Z/
Menard TX-Concho TX-
750 AM CDT Sat Apr 13 2019
...THE TORNADO WARNING FOR CENTRAL MENARD AND SOUTHEASTERN CONCHO
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area. Gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 AM CDT for west central
Texas.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Menard County until 8am.
LAT...LON 3082 9987 3093 9994 3109 9973 3087 9959
TIME...MOT...LOC 1247Z 241DEG 17KT 3095 9974
$$
SKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 13, 5:12 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 13, 5:12 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 512 AM CDT Sat Apr 13 2019 .SHORT TERM... (Today and Tonight) A line of strong to severe thunderstorms west of San Angelo at 5 AM CDT will continue to push east/northeast across West Central Texas this morning. Large hail and damaging winds will be the main concerns. However, an isolated tornado still remains a possibility. Much of the showers and thunderstorms will last through the majority of today before areas south of the Big Country clear out for this evening. The last remaining activity will clear out of the Big Country early Sunday morning. .LONG TERM... (Sunday through Monday) For the extended forecast, we are expecting drier conditions to return along with warming temperatures. Much of the area will return to the 80s starting on Monday and will stay there through Wednesday. Then, an upper level disturbance will move across the Plains dragging another cold front through the region. Rain chances with this disturbance remain low as most of the activity will stay north of West Central Texas. && .PRELIMINARY POINT TEMPS/POPS... Abilene 50 37 66 52 / 80 30 0 0 San Angelo 56 37 71 51 / 50 5 0 0 Junction 67 39 73 50 / 50 0 0 0 Brownwood 60 38 66 48 / 100 20 0 0 Sweetwater 48 36 66 52 / 80 20 0 0 Ozona 60 36 71 49 / 30 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM this afternoon to 1 AM CDT Sunday for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion- Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba- Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. && 41/41
Hazardous weather outlook, Apr 13, 5:17 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 517 AM CDT Sat Apr 13 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 517 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of West Central Texas. .DAY ONE...Today and Tonight Thunderstorms will affect the area through the morning hours today. Some of the storms may become severe, with large hail and damaging winds the main threats. Strong north winds will develop behind a cold front this afternoon and evening, with sustained wind speeds between 25 and 35 mph, with gusts to 45 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this morning.
In the hours before
Special weather statement, Apr 13, 4:58 AM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service San Angelo TX
458 AM CDT Sat Apr 13 2019
TXZ071-072-076-077-131045-
Irion TX-Schleicher TX-Tom Green TX-Crockett TX-
458 AM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...
NORTHWESTERN TOM GREEN...NORTHEASTERN CROCKETT AND CENTRAL IRION
COUNTIES UNTIL 545 AM CDT...
At 457 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Mertzon to near Barnhart
to 14 miles north of Ozona. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Mertzon, Barnhart, The Intersection Of Us 190 And Highway 163 and Us-
190 Near The Crockett-Sutton County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 900 AM CDT for west central
Texas.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.
LAT...LON 3153 10080 3113 10082 3084 10092 3086 10136
3110 10121 3142 10119
TIME...MOT...LOC 0957Z 268DEG 27KT 3136 10104 3110 10109 3091 10120
JWSpecial weather statement, Apr 13, 6:33 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service San Angelo TX
633 AM CDT Sat Apr 13 2019
TXZ065-066-072-073-139-131215-
Runnels TX-Tom Green TX-Coleman TX-Coke TX-Concho TX-
633 AM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE...SOUTHWESTERN
COLEMAN...NORTHEASTERN TOM GREEN...RUNNELS AND NORTHERN CONCHO
COUNTIES UNTIL 715 AM CDT...
At 632 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bronte to near Miles to Wall. Movement was
east at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Ballinger, Winters, Paint Rock, Maverick, Bronte, Miles, Lowake,
Wall, Hatchel, Veribest, Leaday, Eola, Rowena, Orient, Norton,
Benoit, Mereta, Ivie Reservoir Near Concho Park Marina, Crews and
Talpa.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.
LAT...LON 3196 9971 3163 9960 3147 9966 3132 10037
3159 10033 3186 10047
TIME...MOT...LOC 1132Z 261DEG 41KT 3184 10038 3161 10025 3137 10029Special weather statement, Apr 13, 7:24 AM CDT, 8 minutes before
Special Weather Statement National Weather Service San Angelo TX 724 AM CDT Sat Apr 13 2019 TXZ054-066-127-128-139-131315- Runnels TX-Callahan TX-Nolan TX-Coleman TX-Taylor TX- 724 AM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAHAN... NORTHWESTERN COLEMAN...SOUTHEASTERN NOLAN...TAYLOR AND RUNNELS COUNTIES UNTIL 815 AM CDT... At 724 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Happy Valley to 8 miles south of Benoit. Movement was northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Abilene, Coleman, Ballinger, Winters, Wylie, Tuscola, Buffalo Gap, Lawn, Novice, Glen Cove, Bradshaw, Hatchel, Silver Valley, Caps, Hylton, Benoit, View, Wingate, Happy Valley and Coronados Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 900 AM CDT for west central Texas. LAT...LON 3244 9981 3174 9934 3161 9988 3220 10032 TIME...MOT...LOC 1224Z 246DEG 24KT 3219 10016 3165 9980
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:28 PM CDT | Special Weather Statement | SJT | Fisher | 47 min |
| Apr 12, 9:02 PM CDT | Special Weather Statement | SJT | Fisher | 28 min |
| Apr 12, 9:25 PM CDT | Special Weather Statement | SJT | Fisher | 35 min |
| Apr 12, 10:16 PM CDT | Special Weather Statement | SJT | Jones | 44 min |
| Apr 13, 1:11 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 49 min |
| Apr 13, 1:59 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 46 min |
| Apr 13, 2:13 AM CDT | Tornado Warning | SJT | Crockett | 32 min |
| Apr 13, 2:46 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 44 min |
| Apr 13, 3:44 AM CDT | Severe Thunderstorm Warning | SJT | Irion | 46 min |
| Apr 13, 4:06 AM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 18 hr |
| Apr 13, 4:12 AM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 3 hr |
| Apr 13, 4:27 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 33 min |
| Apr 13, 4:58 AM CDT | Special Weather Statement | SJT | Irion | 47 min |
| Apr 13, 5:22 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Sterling, Tom Green | 38 min |
| Apr 13, 5:54 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Schleicher, Tom Green | 36 min |
| Apr 13, 6:24 AM CDT | Tornado Warning | SJT | Concho, Tom Green | 36 min |
| Apr 13, 6:29 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 46 min |
| Apr 13, 6:33 AM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| Apr 13, 6:56 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 49 min |
| Apr 13, 7:13 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 47 min |
| Apr 13, 7:24 AM CDT | Special Weather Statement | SJT | Runnels, Taylor | 51 min |
| Apr 13, 7:33 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 42 min |
| Apr 13, 7:59 AM CDT | Special Weather Statement | SJT | McCulloch | 46 min |
| Apr 13, 8:45 AM CDT | Special Weather Statement | SJT | Brown, Mason, San Saba | 45 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.